Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Magnified curves on a flat torus, determination of almost periodic functions, and the Riemann-Lebesgue lemma


Author: Robert S. Strichartz
Journal: Proc. Amer. Math. Soc. 107 (1989), 755-759
MSC: Primary 42A75
MathSciNet review: 994791
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Simple arguments, based on the Riemann-Lebesgue Lemma, are given to show that for a large class of curves $ \gamma $ in $ {{\mathbf{R}}^n}$, any almost periodic function is determined by its restriction to large dilates of $ \gamma $. Specializing to periodic functions, this means that magnified images of $ \gamma $ on a flat torus tend to uniformly dense scribbles.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A75

Retrieve articles in all journals with MSC: 42A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0994791-4
Article copyright: © Copyright 1989 American Mathematical Society